Alert archive / Illinois / Flash Flood Warnings in 1996

Flash Flood Warning 20, NWS Lincoln, IL

June 14, 1996Edgar County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 14, 1996, 5:13 PM CDT for Edgar County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1996, 5:13 PM CDT (22:13 UTC)
Expired
Jun 14, 1996, 8:15 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Whole counties

County Edgar County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1996-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1996-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 142216
FFWSPI
ILC045-150115-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
513 PM CDT FRI JUN 14 1996
 
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  815 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL ILLINOIS
 
   ...EDGAR COUNTY
 
AT 505 PM CDT...DOPPLER RADAR INDICATED FROM 2 TO 2.5 INCHES HAD FALLEN
OVER PORTIONS OF EDGAR COUNTY. THE STORMS PRODUCING THE HEAVY RAIN WERE
MOVING SLOWLY TO THE SOUTHEAST AT 10 MPH. MORE RAIN CAN BE EXPECTED AS
ADDITIONAL STORMS DEVELOP AND MOVE OVER THE SAME AREAS.
 
EFFECTED AREAS WILL BE MAINLY THE CENTRAL AND SOUTHERN PORTIONS OF THE
COUNTY TO INCLUDE THE PARIS AND KANSAS AREAS.
 
MOVE TO HIGHER GROUND IF FLOODING BECOMES IMMINENT. DO NOT TRY TO WALK
OR DRIVE ACROSS RAPIDLY MOVING WATER...AS YOU MAY BE SWEPT AWAY BY
THE CURRENT.
 
$$
AUTEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:03 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 14, 2:03 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT FRI JUN 14 1996

SAT AND 88D SHOWS RWS/TRWS STARTING TO DVLP ACROSS IN AND WRN IL WHERE
BEST MOIST CONV AND QG FORCING IS LOCATED.  CAP IS STARTING TO ERODE AS
TEMPS REACH 90.  A WK SFC BOUND IS LOCATED FROM HUF TO SPI TO UIN. DWPTS
IN THE UPR 60S TO AROUND 70 ARE POOLING ALONG BOUNDARY. WITH AFTNN
HEATING CAPE VALUES APROACHING 3000.  BEST CAPE VALUES AND WEAKEST CAP
APPEARS TO BE ACROSS ERN IL INTO IN. BEST UPR DYNAMICS LOCATED ACROSS
IND ALSO, SO LOOKS LIKE ERN IL AND IND COULD BE UNDER THE GUN THIS EVE
BUT WILL STILL HAVE TO WATCH CONVCTN ACROSS WRN IL. ETA SHOWS UPR LVL
JET PLUNGING SOUTH INTO ERN MO IS AIDING DVLPMNT ACROSS ERN MO.
CONVECTION ONCE IT GETS STARTED WILL BUILD RAPIDLY BUT WILL NOT LAST
MUCH PAST SUNSET.  UPR LVL WIND PROFILE IS NOT TOO IMPRESSIVE BUT MAY
HAVE SOME SPEED SHEAR WITH UPR JET ACROSS ERN MO. WK S/WV MOVING ACROSS
GRT LAKES HAS BROUGHT SOME SUBSIDENCE TO NRN IL WITH DWPTS FALLING OFF
SLIGHTLY. SO CLR SKYS NORTH OF BOUND.  GOING ZONES HAVE A GOOD HANDLE
ON THINGS WITH MAYBE A HIGHER POP FOR THE SRN HLF OF IL GIVEN TRW
DVLPMNT.  GUID LOW TMPS ARE SIMILIAR SO FEEL NO NEED TO WANDER TOO FOR
FROM THEM.

PIA  63/86  00
SPI  64/87  54
DEC  64/87  65
CMI  65/87  65
SEIL 66/88  63

KETCHAM

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:35 PM CDTSevere Thunderstorm WarningILXChristian40 min

Nearby

Flash Flood Warnings in Illinois, 1996Every flash flood warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.